Continuity of Care Following Intraoperative Cardiac Arrest due to Thymoglobulin®-induced Anaphylaxis.
Journal of Clinical & Diagnostic Research
Rabbit anti-thymocyte globulin (Thymoglobulin®, Sanofi-Aventis, Quebec, Canada) a purified gamma immune globulin obtained from the serum of rabbits immunised against human thymocytes, is widely used as an immunosuppressant agent to prevent acute rejection during solid organ transplantation. Anaphylaxis after first-time exposure to the drug is rare, but may be associated with devastating consequences. We present the case of a patient undergoing renal transplantation who developed intraoperative cardiac arrest due to severe allergic reaction immediately after initiation of Thymoglobulin® intravenous infusion. The patient was successfully resuscitated, but developed chronic chest pain from left-sided rib fractures sustained during chest compressions, and was evaluated by the same senior staff anaesthesiologist as an outpatient in the pain clinic. A high level of suspicion from anaesthesia providers is paramount in the diagnosis and management of intraoperative drug-induced severe allergic reactions, furthermore there is an opportunity for continued care of these patients by anaesthesia providers beyond the return of spontaneous circulation. [ABSTRACT FROM AUTHOR] Copyright of Journal of Clinical & Diagnostic Research is the property of JCDR Research & Publications Private Limited and its content may not be copied or emailed to multiple sites or posted to a listserv without the copyright holder's express written permission. However, users may print, download, or email articles for individual use. This abstract may be abridged. No warranty is given about the accuracy of the copy. Users should refer to the original published version of the material for the full abstract. (Copyright applies to all Abstracts.)
Medical Subject Headings
Cardiac Arrest, Anaphylaxis, Thymocytes